The photo shoot at the Gingee fort is a nice experience. Having an experience to visit the fort for the first time, it's an advantage in honing my photographic skills with the assistance of the huge bunch of photographers who came up for the session.
Started the day at 6.00 a.m. from Cuddalore, reached the bus stand . Plan was to catch the crowd at Gingee fort at 9.00 a.m.
6.15 a.m. : Calling Mahen
Me: Where are you man?
Mahen : On the way to Gingee
Me : Have you crossed the outskirts of Chennai
Mahen: Now crossing Chengalpet.
Me: OK, I am now on the bus proceeding to Villupuram.
7.30 a.m. : Reached Villupuram
7.40 a.m. : Catching bus to Gingee
8.35 a.m. : Reached Gingee bus stand
8.35 a.m. : Calling Mahen
Me: Where are you Mahen?
Mahen: At Gingee - Raja fort.
Me: Started the session ?
Mahen: Will be soon.
Me: Shall be reaching in another 20 minutes
8.50 a.m. : Finished breakfast.
8.55 a.m. : Catching the local bus for going to the fort.
Me to a co passenger: How long is the Gingee fort?
Him: Its the next stop, it will take another 5 minutes to reach. Wow, I am about to catch the people at 9.00 a.m. as per the plan.
8.55 a.m. : The bus driver switched off the engines and went off to have tea. Shit! what a pity for me. For a 5 minutes journey myself waiting in the bus for 10 minutes.
9.05 a.m. : The driver prefers to start the vehicle
9.10 a.m. : Reached the bus stop.
But the fort is too far from this bus stop. Nearly half a kilometre.
Nearer to the bus stop is a board giving the details of the history behind the Gingee fort. A nice write up, but only people who know tamil only can get to know of the history. (Click to enlarge the picture)
Started to walk towards the fort. I am a bit lucky to get a two wheeler lift to the fort. Quickly I made my presence there.
Mahen was waiting for me.
The two litre Kinley bottle in his hand, it was little bit heavy. But its real worth is felt once we made half of the hike toward the fort uphill. There is no drinking water facility above.
The entrance to the fort.
The board informing the entry timings.
The entrance fee is Rs.5 for Indians & for foreigners its around Rs.100.
You have to ensure not to miss the small ticket in our hand, the unluckier you, you shall pay a gift of 5 times.
Video filming requires Ra.25.
The map of the Gingee fort.
The lighting at 10.00 am is perfect for taking photo snaps. Remember that I am not using any special cameras, its only a 2.0 Mega Pixel camera in my mobile phone Sony Ericsson K750i.
Ganesh testifying the rocks.
Jaggy testifying the patience of a little living being.
One of the great monuments in the Gingee fort.
The calm pond.
One of the ancient arsenals.
Our fore father having a look at the Chennai Photographers...
VIDEO 1: Our Chennai Photographers making their marches towards the fort.
This is a person manning one of the temples situated in the way uphill. Beware, he will make you to follow a lot of unsaid rules.
An enchanting pond.
Photographers capturing down hills which were more than 200 feet deep.
VIDEO 2: Mahen, Jaggy & Sagaro taking up few of the dangerous adventures. Click to view the video. So much so far I was using the Youtube to host videos. This is the first time I made a try on the video option in the google blogger.
The destination is too near from this point.
The bridge here is above a ravine of about 100 feet deep.
These bloggers out of their experience have come up to the Gingee fort to preach these following disciplines.
Ramanujam : Do not read bad blogs,
Mahen: Do not speak about worst blogs,
Sagaro: Don't give your ears to porno blogs.
The sky is the limit, shall we fly.
Ya, Mahen has started flying.
No, Newton's law states that there exists a gravitational force even at the top of the Gingee fort.
Diwakar seems landing from the sky!
Sagaro, you have spelt 4 numbers instead of 3. The timing has gotten off.
Manu seems to be flying like an ultimate frisbee.
Sagaro the stone man.
VIDEO 3: This video was shot at the watch tower situated atop the northern side of the hilltop.
VIDEO 4: A video grab I made from the southern side of the top of the fort.
The watch tower is the top most part of the fort. From this point, the entrance of the fort is clearly visible. The planners in those days were best in their architectural skills.
The view from the watch tower.
VIDEO 5: These rocks are so huge that there is huge space inbetween for people to walk through. In between these rocks is a natural water body which is the only source in those heights to quench the thirst of the people visiting the fort.
Having a visit to the Gingee fort here is what I have learnt.
Have a bottle of water to quench your thirst for another three hours.
Beware of antisocial elements atop the hill. Heard that theft is so common.
Don't be alone at any of the place, move only in groups.
Monkeys are more in number and fond of eatables, so avoid showing off.
Steps are slippery, do not wear a leather shoes especially the smooth soled one.
No shop or medical assistance is available atop the hill, be prepared.
No toilet facility, especially its a terrible thing for the fairer sex.
The first half hour of the hike is so tiresome, its worth to take good rest at regular distances.
While coming down, do not move fast downwards, instead move down slowly so that you will not give more pressure to your joints. It will help later in less pain to your joints / ankles.
Please do not hesitate to write in your comments. What you feel is worth for the other readers.